Kansas, 2004Tornadoes and Flash Flooding in Kansas, June 12 to 13, 2004
June 12 to 13, 2004 · NWS ICT · 62 events in 16 counties and zones
40 hail, 12 thunderstorm wind, 7 tornado, 3 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 2
- Property damage
- $500,000
- Crop damage
- $75,000
- Events
- 62
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before the first event at Jun 12, 2:33 PM CST, 37 minutes earlier.
Area forecast discussion, Jun 12, 2:33 PM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
333 PM CDT SAT JUN 12 2004
.DISCUSSION...
CONDITIONS ARE LOOKING FAVORABLE FOR SEVERE THUNDERSTORMS THIS
AFTERNOON THROUGH THE OVERNIGHT HOURS. TORNADOES, ALONG WITH VERY
LARGE HAIL AND DAMAGING WINDS, WILL BE POSSIBLE. A LARGE COMPLEX OF
THUNDERSTORMS MAY MOVE/DEVELOP TONIGHT OVER EASTERN KANSAS, POSING A
LARGE HAIL AND HEAVY RAIN/LOCALIZED FLOODING THREAT FOR SOUTHEAST
KANSAS. TORNADO WATCHES IN EFFECT THROUGH THE EVENING FOR ALL AREAS
EXCEPT EXTREME SOUTHEAST KANSAS.
LATEST SFC ANALYSIS INDICATES A DRYLINE STRETCHING FROM JUST EAST OF
RUSSELL, TO NEAR MEDICINE LODGE SOUTH THROUGH WESTERN OKLAHOMA.
DRYLINE IS BULGING WEST OF WICHITA AND HUTCHINSON, INCREASING
CONVERGENCE. CUMULUS FIELD STRETCHES JUST EAST OF THIS DRYLINE,
INDICATIVE OF DEEPER LOW-LEVEL MOISTURE. THE WESTERN EDGE OF THIS
STRATO CU WILL LIKELY BE INITIATION POINT FOR EXPLOSIVE SEVERE
THUNDERSTORM DEVELOPMENT AFTER 4 PM ALONG AND JUST WEST OF THE I-135
CORRIDOR. SUPERCELLS LOOK LIKELY, WITH VERY LARGE HAIL AND DAMAGING
WINDS THE MAIN THREAT. 0-6 KM SPEED SHEAR IS NOT THAT IMPRESSIVE.
HOWEVER, GIVEN EXTREMELY UNSTABLE CONDITIONS/VERY MOIST LOW-LEVELS
(MLCAPES ON THE ORDER OF 5000 J/KG) AND DECENT DIRECTIONAL SHEAR,
ISOLATED TORNADOES, WITH A FEW LARGE TORNADOES, WILL BE POSSIBLE.
SFC TEMPS ARE REACHING THE UPPER 80S AND LOWER 90S ALONG THE I-135
CORRIDOR, RESULTING IN CIN VALUES BELOW -10 J/KG FOR MEAN MIXED
LAYER PARCELS. ADDITIONALLY, SPEED SHEAR SHOULD INCREASE THROUGH THE
LATE AFTERNOON AND EVENING AS SOUTHERN ROCKIES SHORTWAVE EJECTS OUT
INTO THE SOUTHERN PLAINS. PLEASE REFER TO THE HAZARDOUS WEATHER
OUTLOOK PRODUCT FOR FURTHER DETAILS ON THIS POTENTIALLY DANGEROUS
SITUATION.
THINKING AN EXPANSIVE MCS WILL MOVE/DEVELOP INTO SOUTHEAST KANSAS
LATER TONIGHT, AS WAA/ISENTROPIC LIFT INCREASES, POSING A HEAVY
RAIN/LARGE HAIL AND ISOLATED DAMAGING WIND THREAT. SERIOUSLY
CONTEMPLATED A FLOOD WATCH GIVEN HEAVY RAINFALL ACROSS PORTIONS OF
SOUTHEAST KANSAS OVER THE PAST FEW NIGHTS. HOWEVER, THINKING BULK OF
MCS AND ASSOCIATED HEAVY RAIN WILL REMAIN NORTH OF THE CWA. BUT
LOCALIZED FLOODING WILL BE POSSIBLE MAINLY EAST OF A EUREKA TO SEDAN
LINE. IF AREA GETS NAILED TONIGHT, MAY NEED TO CONSIDER FLOOD WATCH,
ESPECIALLY IF MORE ACTIVITY IS EXPECTED TO AFFECT THE AREA SUNDAY
AND MONDAY.
DRYLINE HANGS OUT IN VICINITY OF CENTRAL/SOUTH CENTRAL KS SUNDAY AND
MONDAY. SO A COUPLE MORE SEVERE EPISODES MAY BE IN THE PICTURE BOTH
DAYS. CAP LOOKS TO BE SLIGHTLY STRONGER ON MONDAY, BUT 20 TO 30 POPS
SEEM PRUDENT. ELEVATED SEVERE CONVECTION MAY BE A POSSIBILITY ONCE
AGAIN SUNDAY AND MONDAY NIGHT. STAY TUNED, AS MOST OF OUR ATTENTION
AT THIS TIME IS FOCUSED ON THIS AFTERNOON/TONIGHTS POTENTIAL SEVERE
WEATHER.
GFS IS STILL SWINGING A FRONTAL BOUNDARY SOUTH ACROSS THE CWA BY
MID-WEEK. HOWEVER, WILL WAIT FOR A BIT MORE RUN-TO-RUN CONSISTENCY
TO INSERT POPS. ALL MODELS ARE COOLING DOWN THE CENTRAL PLAINS BY
LATE WEEK, AS SFC HIGH PRESSURE NOSES SOUTH ACROSS THE AREA. TRENDED
TEMPS DOWN INTO THE LOW-MID 80S FOR NOW.
&&
.PRELIMINARY POINT TEMPS/POPS...
WICHITA 71 89 71 89 / 50 30 30 20
HUTCHINSON 69 89 68 90 / 40 30 20 20
NEWTON 71 89 70 89 / 50 30 30 20
ELDORADO 71 88 71 89 / 50 30 40 20
STROTHER FIELD 72 89 71 89 / 50 30 30 20
RUSSELL 65 90 64 90 / 20 20 20 20
GREAT BEND 65 90 65 90 / 20 20 20 20
SALINA 67 89 67 89 / 50 30 30 20
MCPHERSON 68 89 68 89 / 40 30 30 20
COFFEYVILLE 72 87 71 88 / 50 40 40 20
CHANUTE 72 86 71 88 / 50 40 40 20
IOLA 72 86 71 87 / 50 40 40 20
&&
.ICT WATCHES/WARNINGS/ADVISORIES...NONE.
&&
21/KLEINSASSER
Hazardous weather outlook, Jun 12, 3:00 PM CST, 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
400 PM CDT SAT JUN 12 2004
KSZ032-033-047>053-067>072-082-083-091>096-098>100-131200-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
400 PM CDT SAT JUN 12 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST KANSAS.
.DAY ONE...THIS EVENING AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS BY LATE AFTERNOON. THESE SEVERE
THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL UP TO
BASEBALL SIZE, DAMAGING WIND GUSTS TO 70 MPH, AND ISOLATED
TORNADOES. IN FACT, GIVEN THE MAGNITUDE OF INSTABILITY, A FEW STRONG
TORNADOES WILL BE POSSIBLE THIS EVENING ACROSS CENTRAL AND
SOUTH-CENTRAL KANSAS.
THE THUNDERSTORMS ARE EXPECTED TO CONVERGE INTO A BIG COMPLEX OVER
EASTERN KANSAS TONIGHT. AS A RESULT, HEAVY RAINFALL AND LOCALIZED
FLOODING WILL BE POSSIBLE OVER SOUTHEASTERN KANSAS DURING THE
OVERNIGHT HOURS. THERE WILL ALSO BE A CONTINUED LARGE HAIL AND
DAMAGING WIND THREAT.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
SEVERE THUNDERSTORMS WILL BE POSSIBLE AGAIN SUNDAY THROUGH MONDAY
NIGHT. HOWEVER IT IS TOO EARLY TO TELL EXACTLY WHERE THINGS WILL SET
UP. PLEASE STAY TUNED.
.SPOTTER INFORMATION STATEMENT...
SKYWARN SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING
ACROSS CENTRAL AND SOUTH-CENTRAL KANSAS. A FEW SPOTTERS MAY BE
NEEDED OVERNIGHT IN SOUTHEASTERN KANSAS.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION, SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WWW.CRH.NOAA.GOV/ICT/HWO/HWOICT.HTM
JAKUB/CARUSO/KLEINSASSER
In the hours before
Local storm report, Jun 12, 9:36 AM CST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
1036 AM CDT SAT JUN 12 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1028 AM HAIL PEABODY 38.17N 97.11W
06/12/2004 1.75 INCH MARION KS TRAINED SPOTTER
&&
JASEvent by event
40 hail, 12 thunderstorm wind, 7 tornado, 3 flash flood. Local standard time, as filed.
Hail, Harper
- When
- June 12, 3:10 PM CST
- Where
- Harper County, 3 mi SSW of Attica
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.617, -96.033
Hail, Harper
- When
- June 12, 3:20 PM CST
- Where
- Harper County, 2 mi SW of Attica
- Measured
- 0.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.483, -95.917
Hail, Harper
- When
- June 12, 3:22 PM CST
- Where
- Harper County, 4 mi N of Anthony
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.450, -95.917
Hail, Reno
- When
- June 12, 3:40 PM CST
- Where
- Reno County, Buhler
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -97.300
Hail, Harper
- When
- June 12, 3:50 PM CST
- Where
- Harper County, Harper
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -95.817
Thunderstorm Wind, Harper
- When
- June 12, 3:50 PM CST
- Where
- Harper County, 3 mi SE of Attica
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.567, -97.417
Several power lines were downed.
Hail, McPherson
- When
- June 12, 3:58 PM CST
- Where
- McPherson County, 3 mi SW of Inman
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.467, -97.417
Hail, Harper
- When
- June 12, 4:12 PM CST
- Where
- Harper County, Runnymede
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.467, -97.417
Hail, McPherson
- When
- June 12, 4:28 PM CST
- Where
- McPherson County, 6 mi SSE of Galva
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.567, -97.267
Hail, McPherson
- When
- June 12, 4:28 PM CST
- Where
- McPherson County, 5 mi E of Mc Pherson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.250, -96.933
Hail, McPherson
- When
- June 12, 4:39 PM CST
- Where
- McPherson County, 6 mi SSE of Galva
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.533, -95.817
Hail, Sumner
- When
- June 12, 4:40 PM CST
- Where
- Sumner County, 3 mi W of Conway Spgs
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.233, -95.183
Hail, Sumner
- When
- June 12, 5:04 PM CST
- Where
- Sumner County, 5 mi E of Conway Spgs
- Measured
- 1.75 in hail
- Reported by
- BROADCAST MEDIA
- Coordinates
- 38.017, -96.867
Hail, Sumner
- When
- June 12, 5:11 PM CST
- Where
- Sumner County, 7 mi SW of Geuda Spgs
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.783, -96.617
Hail, Sumner
- When
- June 12, 5:12 PM CST
- Where
- Sumner County, 1 mi SE of Mulvane
- Measured
- 1 in hail
- Reported by
- STORM CHASER
- Coordinates
- 37.217, -98.267
Hail, Butler
- When
- June 12, 5:15 PM CST
- Where
- Butler County, 3 mi SE of Rose Hill
- Measured
- 1.5 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.200, -98.033
Hail, Sedgwick
- When
- June 12, 5:15 PM CST
- Where
- Sedgwick County, 4 mi SE of Derby
- Measured
- 1.25 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.967, -96.867
Thunderstorm Wind, Sedgwick
- When
- June 12, 5:24 PM CST
- Where
- Sedgwick County, 4 mi E of Clearwater
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.950, -97.783
Hail, Sedgwick
- When
- June 12, 5:24 PM CST
- Where
- Sedgwick County, 4 mi E of Clearwater
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Hail, Sedgwick
- When
- June 12, 5:30 PM CST
- Where
- Sedgwick County, 2 mi E of Clearwater
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Hail, Sedgwick
- When
- June 12, 5:44 PM CST
- Where
- Sedgwick County, Haysville
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.685, -97.461 (the zone’s center; the record gives no point)
Hail, Allen
- When
- June 12, 5:45 PM CST
- Where
- Allen County, 6 mi N of Moran
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.283, -98.017
Hail, Sedgwick
- When
- June 12, 6:00 PM CST
- Where
- Sedgwick County, 4 mi S of Derby
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.400, -96.217
Hail, Sedgwick
- When
- June 12, 6:10 PM CST
- Where
- Sedgwick County, 4 mi S of Derby
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.200, -98.250
Tornado, Sumner
- When
- June 12, 6:10 PM CST to 6:15 PM CST
- Where
- Sumner County, 2 mi SW of Mulvane
- Rating
- F0
- Path length
- 1.5 mi
- Path width
- 75 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.200, -98.200
The tornado mainly moved over open country and caused damage to trees.
Hail, Sedgwick
- When
- June 12, 6:20 PM CST
- Where
- Sedgwick County, 4 mi S of Derby
- Measured
- 2.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.200, -97.800
Tornado, Sumner
- When
- June 12, 6:25 PM CST to 6:35 PM CST
- Where
- Sumner County, 1 mi SE of Mulvane
- Rating
- F3
- Path length
- 4 mi
- Path width
- 75 yd
- Injuries
- 2 direct, 0 indirect
- Property damage
- $500,000
- Crop damage
- $75,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.350, -97.933
The tornado started moving NE before becoming influenced by the outflow of the storm and darted back to the SE. The tornado ripped the roof off one home and blew out two walls and a roof of another. However, the tornado took dead aim on one home about 3.5 miles SE of Mulvane and completely removed it from it's foundation. Two inhabitants were under the staircase in the basement and escaped with only minor injuries.
Hail, Butler
- When
- June 12, 6:45 PM CST
- Where
- Butler County, Douglass
- Measured
- 1.75 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.300, -97.483
Hail, Butler
- When
- June 12, 6:50 PM CST
- Where
- Butler County, 4 mi S of Rose Hill
- Measured
- 1.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.367, -97.567
Thunderstorm Wind, Butler
- When
- June 12, 7:04 PM CST
- Where
- Butler County, 3 mi SE of Rose Hill
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.133, -97.767
Hail, Butler
- When
- June 12, 7:04 PM CST
- Where
- Butler County, 3 mi SE of Rose Hill
- Measured
- 1 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 38.300, -97.483
Hail, Wilson
- When
- June 12, 7:08 PM CST
- Where
- Wilson County, 3 mi NW of Fredonia
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.400, -97.700
Hail, Butler
- When
- June 12, 7:10 PM CST
- Where
- Butler County, Douglass
- Measured
- 1 in hail
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 37.050, -97.233
Hail, Woodson
- When
- June 12, 7:19 PM CST
- Where
- Woodson County, Yates Center
- Measured
- 0.75 in hail
- Reported by
- STORM CHASER
- Coordinates
- 37.500, -97.467
Tornado, Cowley
- When
- June 12, 7:25 PM CST to 7:33 PM CST
- Where
- Cowley County, 2 mi NE of Rock
- Rating
- F0
- Path length
- 3 mi
- Path width
- 100 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.500, -97.433
The tornado touched down and moved over open country.
Hail, Wilson
- When
- June 12, 7:40 PM CST
- Where
- Wilson County, 5 mi E of Buffalo
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.400, -97.567
Hail, Butler
- When
- June 12, 7:45 PM CST
- Where
- Butler County, 7 mi S of Augusta
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.517, -97.217
Tornado, Cowley
- When
- June 12, 7:55 PM CST to 7:56 PM CST
- Where
- Cowley County, 2 mi SW of Atlanta
- Rating
- F0
- Path length
- 0.5 mi
- Path width
- 50 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.500, -97.433
Tornado touched down in open country.
Thunderstorm Wind, Saline
- When
- June 12, 8:10 PM CST
- Where
- Saline County, Salina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.567, -97.367
Several tree limbs blown down.
Thunderstorm Wind, Saline
- When
- June 12, 8:12 PM CST
- Where
- Saline County, Salina
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.500, -97.267
Tornado, Cowley
- When
- June 12, 8:15 PM CST
- Where
- Cowley County, 4 mi SE of Atlanta
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.500, -97.267
Tornado touched down in open country.
Tornado, Elk
- When
- June 12, 8:58 PM CST
- Where
- Elk County, 4 mi N of Moline
- Rating
- F0
- Path length
- 1 mi
- Path width
- 50 yd
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.467, -97.233
Tornado touched down in open country.
Hail, Greenwood
- When
- June 12, 8:59 PM CST
- Where
- Greenwood County, 1 mi N of Fall River
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.533, -97.100
Hail, Wilson
- When
- June 12, 9:30 PM CST
- Where
- Wilson County, 2 mi N of Buxton
- Measured
- 1 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 38.000, -95.167
Hail, McPherson
- When
- June 12, 9:31 PM CST
- Where
- McPherson County, 1 mi NNW of Roxbury
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.500, -97.267
Thunderstorm Wind, Wilson
- When
- June 12, 9:39 PM CST
- Where
- Wilson County, Buxton
- Measured
- 78 kt (90 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 37.467, -97.283
Tornado, Elk
- When
- June 12, 9:41 PM CST to 9:43 PM CST
- Where
- Elk County, 5 mi ENE of Moline
- Rating
- F0
- Path length
- 1 mi
- Path width
- 75 yd
- Reported by
- STORM CHASER
- Coordinates
- 37.417, -96.300
Brief touchdown in open country.
Thunderstorm Wind, McPherson
- When
- June 12, 9:48 PM CST
- Where
- McPherson County, 6 mi N of Canton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -97.017
Hail, McPherson
- When
- June 12, 9:48 PM CST
- Where
- McPherson County, 6 mi N of Canton
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -97.133
Hail, Wilson
- When
- June 12, 9:53 PM CST
- Where
- Wilson County, Fredonia
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.467, -97.233
Hail, Marion
- When
- June 12, 10:08 PM CST
- Where
- Marion County, 6 mi NNW of Durham
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.533, -97.100
Hail, Wilson
- When
- June 12, 10:20 PM CST
- Where
- Wilson County, Fredonia
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -95.617
Thunderstorm Wind, Labette
- When
- June 12, 10:30 PM CST
- Where
- Labette County, Labette
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.517, -97.017
Several tree limbs were blown down.
Thunderstorm Wind, Marion
- When
- June 12, 10:31 PM CST
- Where
- Marion County, Florence
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.533, -97.100
Hail, Marion
- When
- June 12, 10:31 PM CST
- Where
- Marion County, Lehigh
- Measured
- 0.75 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.567, -95.850
Thunderstorm Wind, Butler
- When
- June 12, 11:03 PM CST
- Where
- Butler County, 14 mi N of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.583, -96.983
Hail, Reno
- When
- June 12, 11:08 PM CST
- Where
- Reno County, 3 mi N of Haven
- Measured
- 0.88 in hail
- Reported by
- AMATEUR RADIO
- Coordinates
- 37.883, -95.733
Thunderstorm Wind, Butler
- When
- June 12, 11:30 PM CST
- Where
- Butler County, 2 mi S of Rosalia
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 37.467, -96.967
Thunderstorm Wind, Butler
- When
- June 12, 11:45 PM CST
- Where
- Butler County, 10 mi N of El Dorado
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.417, -96.800
Flash Flood, Sedgwick
- When
- June 13, 7:53 AM CST to 10:00 AM CST
- Where
- Sedgwick County, 6 mi SSW of Wichita
- Reported by
- NWS EMPLOYEE(OFF DUTY)
- Coordinates
- 38.833, -97.600
Significant low land flooding and water over several country roads.
Flash Flood, Kingman
- When
- June 13, 8:50 AM CST to 11:30 AM CST
- Where
- Kingman County, 13 mi E of Kingman
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.400, -96.717
Several county roads are impassable due to water covering them.
Flash Flood, Sedgwick
- When
- June 13, 9:10 AM CST to 10:30 AM CST
- Where
- Sedgwick County, 1 mi SW of Wichita
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.833, -97.600
Meridian street was covered by water.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Missouri, June 12 to 13, 2004$5.7 million · 2.5 in hail · 50 events
- Damaging Wind in Missouri, June 12, 20041 death · 70 kt wind · 1 event
- Flash Flood and Hail in Nebraska, June 12, 2004$4.6 million · 2 in hail · 20 events
- Tornado and Hail in Tennessee, June 12 to 13, 2004$284,000 · F1 · 18 events
- Hail and Damaging Winds in Kansas, June 12, 2004$1.0 million · 1.75 in hail · 6 events
- Hail and Damaging Winds in Texas, June 12, 2004$766,000 · 1.75 in hail · 11 events
- Hail and Damaging Wind in Texas, June 12, 2004$675,000 · 2.75 in hail · 11 events
- Hail in Kansas, June 12, 2004$645,000 · 1.75 in hail · 5 events
- Flash Flooding in Indiana, June 12, 2004$538,000 · 7 events
- Flooding in West Virginia, June 12, 2004$500,000 · 2 events
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
- Flash Flood in Kentucky, June 12, 2004$500,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402977, 5402978, 5402979, 5402986, 5402980, 5402981, 5402983, 5402982, 5402984, 5402985, 5402987, 5402988, 5402989, 5402990, 5402452, 5402453, 5402991, 5402992, 5402993, 5402994, 5402995, 5402454, 5402996, 5402451, 5402455, 5402457, 5402456, 5402458, 5402459, 5402460, 5402461, 5402462, 5402464, 5402468, 5402466, 5402463, 5402465, 5402467, 5402469, 5402470, and more.